STS forum 2014 - 11th Annual Meeting Program October 5-7, 2014

			0	October 4, 2014 (Satu	day)				
40.00.40.00	Registration [Grand Prince Hotel		-	, (,,		10:30-18:00	Regional Action on Climate Change C (RACC6) [ICC Kyoto]	
10:00-18:00	Kyoto] (for all STS <i>forum</i> participants)						13:30-18:00	3rd Global Summit of Research In Leaders [ICC Kyoto]	stitute
	Networking Plaza						14:00-17:00	Board Meeting	
18:30-20:00	[Grand Prince Hotel, Royal Room]						14:00-16:40	Kyoto Symposium [Kyoto Chamber of Commerce and I	Industry1
				October 5, 2014 (Sun	day)				
8:30	Doors open at the Kyoto International (Conference Center (IC	C Kyoto)				07:30-09:30	CTO Meeting [Grand Prince Ho	tel]
10:00-11:00 60 min.	Opening Plenary Session: Science and Technology for the Future of Humankind [Annex Hall] 1. Omi, Koji, Founder and Chairman, STS forum, JP 2. Abe, Shinzo, Prime Minister, Government of Japan, JP 3. Fabius, Laurent, Minister of Foreign Affairs and International Development, Ministry of Foreign Affairs and International Development, FR 4. Córdova, France, Director, National Science Foundation (NSF), US 5. Sakakibara, Sadayuki, Chairman, Toray Industries, Inc. and Nippon Keidanren (Japan Business Federation), JP 6. Durongkaveroj, Pichet, Minister of Science and Technology, Ministry of Science and Technology, TH								
11:00-12:10 70 min.	2. Al-Adsani, Nizar M., Chief Executive Officer, Kuwait Petroleum Corporation, KW 3. Ichigura, Noribika, Vica Minister, International Affairs, Ministry of Economy, Trade and Industry (METI), IR								
	Buffet Lunch								
13:30-14:40 70 min.	Plenary Session 102A: The Role of Univ [Chair] 1. Mazur, Eric, Area Dean of Applied Physics; [Speakers] 2. Shimomura, Hakubun, Minister, Ministry of 3. Rachel, Thomas, Parliamentary State Secrulary 4. Aoun, Joseph E., President, Northeastern 5. Hamaguchi, Michinari, President, Nagoya	Balkanski Professor, Ha Education, Culture, Sporetary, Federal Minister of Jniversity, US	[Chair] 1. Noyori, [Speakers] XT), JP 2. Crawley 3. Uchiyan 4. Lim, Che 5. Kobaya: Chemical F	Plenary Session 102B: Research and Innovation [Room D] [Chair] 1. Noyori, Ryoji, President, Riken, JP (Nobel Laureate for Chemistry 2001) [Speakers] 2. Crawley, Edward, President, Skolkovo Institute of Science and Technology, US 3. Uchiyamada, Takeshi, Chairman of the Board, Toyota Motor Corporation, JP by oral 4. Lim, Chuan Poh, Chairman, Agency for Science, Technology and Research (A*STAR), SG 5. Kobayashi, Yoshimitsu, Representative Director; Member of the Board; President and Chief Executive Officer, Mitsubishi Chemical Holdings Corporation, JP 6. Smits, Robert-Jan, Director General, DG Research and Innovation, European Commission, NL					
14:40-14:50				l .					
14:50-16:00 70 min.	Plenary Session: Population & Resources [Annex Hall] [Chair] 1. Lee, Yuan Tseh, President Emeritus, Institute of Atomic and Molecular Sciences, Academia Sinica, CHINESE TAIPEI (Nobel Laureate 1986) [Speakers] 2. Sattari Khavas, Sorena, Vice President for Science and Technology Affairs, Islamic Republic of Iran, IR 3. Barañao, Lino Salvador, Minister of Science, Technology and Productive Innovation, Ministry of Science, Technology and Productive Innovation, AR 4. Fuchs, Alain, President, French National Centre for Scientific Research (CNRS), FR 5. Shokhin, Alexander Nikolaevich, President, Russian Union of Industrialists and Entrepreneurs (RSPP), RU 6. Kleiner, Matthias, President, Leibniz Association, DE 7. Komiyama, Hiroshi, Chairman, Mitsubishi Research Institute, Inc., JP								
16:00-16:30	Coffee Break							16:15-18:30	0
104	A1: B1:	C1:	D1:	E1:	F1:	G1:	H1:	S&T Minister	
16:30-18:30 120 min.	Shale Gas / Shale Oil Regenerative Revolution Medicine	Industrial Innovation	Collaboration among Academia, Industries and Government	Ocean	Security for ICT	S&T Diplomacy and International Collaboration	Smart Cities	Roundtable [Room A]	e
18:45-21:00	Official Dinner [Event Hall] [Chair] Komiyama, Hiroshi, Chairman, Mitsul 1. Sankai, Yoshiyuki, Professor, University of		nc., JP						

	October 6, 2014 (Monday)										
		07:30-08:15 General M							Meeting		
08:30-09:50 80 min.	Plenary Session: Dialogue among Political Leaders, Scientists and Industrialists (Society Changed by ICT - Security and Privacy -) [Annex Hall] [Chair] 1. Serageldin, Ismail, Director, Library of Alexandria, EG [Speakers] 2. Hirai, Takuya, Chairman, Special Mission Committee on IT Strategy, Liberal Democratic Party, Member of the House of Representatives, National Diet of Japan, JP 3. Piou, Olivier, Chief Executive Officer, Gemalto, FR 4. Ital Policipi, Director of MIT Media Lab, Massachusetts Institute of Technology (MIT), IR										
09:50-10:20	20 Coffee Break										
201	A2:	B2:	C2:	D2:		2:	F2:	G2:	H2:		10:00-12:20
10:20-12:20 120 min.	Challenges and Solutions for New and Renewable Energies	Nutrition	New Materials and Nanotechnology	Science and Engineering Education for the 21st Century	W	ater	Privacy for ICT	Competition and Cooperation among Global Industries	Efficient Use of Global Resources		Funding Agency Presidents' Meeting [Room 104]
12:20-13:00	Lunch							12:20-14:20			
70 min.	3. Lindpaintner, Klaus, Chief Scientific Officer, Thermo Fisher Scientific, AT							University Presidents' Lunch Meeting [Room D]			
14:10-14:20											
14:20-16:20 120 min.	A3: Nuclear Technology Prospects	B3: Preemptive Medicine	C3: New Manufacturing Technologies	D3: Capacity Building in Developing Countries	Adaptation to	3: Climate Change CC6)	F3: Big Data	G3: Responsible Public Dialog in Science & Technology	H3: Social Innovation for Sustainability	14:30-16:30 Academy of Science Presidents' Meeting [Room 104]	14:30-16:30 Academy of Engineering Presidents' Meeting [Room 103]
	Coffee Break								[iteem ree]		
16:50-18:00 70 min.	Plenary Session 204A: Science and Technology for Developing Countries [Annex Hall] [Chair] 1. Abdul Hamid, Zakri, Science Advisor to the Prime Minister of Malaysia, Malaysian Government, MY [Speakers] 2. Abdulrazak, Shaukat Ali, Vice-Chancellor, Umma University, KE 3. Kumar, Ashwani, Member of Parliament, Rajya Sabha, IN 4. Alswailem, Abdulaziz M., Vice President for Scientific Research Support, King Abdulaziz City for Science and Technology (KACST), SA 5. Chubachi, Ryoji, President, National Institute of Advanced Industrial Science and Technology (AIST), JP Plenary Session 204B: The Future Role of CTOs [Room A] [Chair] 1. Zerhouni, Elias, U.S. Science Envoy, President, Global R&D, Sanofi SA, US [Speakers] 2. Johnson, Ray, Senior Vice President and Chief Technology Officer, Lockheed Martin Corporation, US 3. Nishida, Naoto, Corporate Executive Vice President, Toshiba Corporation, JP 4. Fong, Saik Hay, Chief Technology Officer, Singapore Technologies Engineering Ltd., SG 5. Tsutsumi, Kazuhiko, Corporate Advisor, Mitsubishi Electric Corporation, JP										
18:00-18:30	Move to Cultural Heritage										
205 18:30-20:30											
<u> </u>	I .								20:00-22:00	Council	Meeting

	October	7, 2014 (Tuesday)					
300	Plenary Session: Innovation and Society [Annex Hall]						
	[Chair]						
	1. Chubays, Anatoly B., Chairman and Chief Executive Officer, RUSNANO, RU						
	[Speakers]						
9:00-9:5							
	3. Carlson, Curt, Vice Chairman, Innovation, SRI International, US						
55 min							
	5. Koanantakool, Thaweesak, President, National Science and Technology Development Agency (NSTDA), TH						
	6. Dorfan, Jonathan Manne, President & CEO, Okinawa Institute of Science and Technology Graduate University	, US					
9:55-10:	25 Coffee Break						
301	Plenary Session: Key Messages from Concurrent Sessions [Annex Hall]						
	[Chair]	6.(E) Rubinstein, Joanna, Special Advisor to Jeffrey D. Sachs; Director ConnectToLearn; Senior Advisor to the SDSN, Earth					
	1. Friedman, Jerome Isaac, Institute Professor and Professor of Physics Emeritus, Massachusetts Institute of	Institute, Columbia University, SE					
	Technology (MIT), Nobel Laureate for Physics 1990, US	7.(F) Eriksson, Per, Vice-Chancellor, Lund University, SE					
10:25-11	[Speakers]	8.(G) Dijkgraaf, Robbert, Director and Leon Levy Professor, Institute for Advanced Study (IAS), Princeton, NL					
10.20	2.(A) Abe, Hiroyuki, Counselor to the President, Japan Science and Technology Agency, JP	9.(H) Aizawa, Masuo, Professor Emeritus, Former President, Tokyo Institute of Technology, JP					
75 min							
	4.(C) Yeh, Nai-Chang, Professor, Physics, California Institute of Technology (CALTECH), US	[Report by the Future Leaders]					
	5.(D) Bhumiratana , Sakarindr, President, King Mongkut's University of Technology Thonburi (KMUTT), TH	Daigo, Ichiro, Associate Professor, The University Tokyo, JP					
302	Closing Plenary Session: How do we move forward to maintain sustainability for the future of hu	mankind? [Annex Hall]					
	H.I.H. Crown Prince of Japan						
12:00-12	:45 [Chair]						
	1. Holliday, Jr., Charles, Chairman of the Board, Bank of America Corporation, US						
45 min							
	2. Nurse, Paul, President, Royal Society, and Geneticist and Cell biologist, Nobel Laureate for Physiology or Medicine 2001, UK						
	3. Pandor, Naledi, Minister, Department of Science and Technology, ZA						
	4. Omi, Koji, Founder and Chairman, STS forum, JP						
303	Farewell Buffet Lunch [Swan]						
13:00-14	:00						